MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR110502A
Medical Device Problem Codes Material Fragmentation (1261); Activation Problem (4042)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/22/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.
 
Event or Problem Description
The following information was provided to gore: on (b)(6) 2022, a gore® viabahn® endoprosthesis with propaten bioactive surface (vsx device) was intended for use in the popliteal artery for treatment of an aneurysm.After an 11mm x 10cm vsx device was successfully implanted, an additional 11mm x 5cm vsx device was to be implanted at the distal end of the first device.Reportedly the deployment line was difficult to pull and after a few attempts the deployment line came out.However, after an angiogram was performed, it was observed the deployment line broke and approximately half the vsx device remained constrained.The delivery catheter was pulled to the introducer sheath and the physician attempted to remove the sheath and catheter in tandem by pulling up and over the aortic bifurcation.However, the vsx device had become stuck at the incision site and a cut down was performed to removed the vsx device.After the vsx device was removed and the final sutures were 3 being placed, the patients vitals dropped and cardiopulmonary resuscitation (cpr) was performed.The patient was brought to the intensive care unit (icu) and placed on a ventilator.It was reported that the patients family took him off of life support and the patient expired.The physician suspected: the patient didn't expire due to device failure or blood loss.It was due to additional anesthesia dosing for device removal.Noted: both devices had difficulties advancing through a 10fr x 45cm ansel sheath.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The reported deployment difficulty with a broken deployment line was confirmed through evaluation of the images provided.The investigation could not confirm the cause of the reported hazardous situation nor the primary device failure mode with the available information, including evaluation of provided images.Cause of the reported event cannot be established based on evaluation of the images provided and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14274269
Report Number2017233-2022-02896
Device Sequence Number4438974
Product Code NIP
UDI-Device Identifier00733132646081
UDI-Public00733132646081
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberVBHR110502A
Device Catalogue NumberVBHR110502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/15/2022
08/04/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/15/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age82 YR
Patient SexMale